MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR HANDPIECE *EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR HANDPIECE *EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 225002
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.Udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
This is report 3 of 3 for (b)(4).It was reported from japan that during an arthroscopic distal clavicle resection procedure for acromioclavicular osteoarthritis, it was observed that the coagulation did not work when the coolpulse curve device was connected to the vapr vue generator device.Changed to another coolpulse curve device but the same issue happened again.The surgeon gave up on arthroscopic surgery, and open surgery was performed instead.There were no delays in the surgical procedure.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Event or Problem Description
This is report 3 of 4 for (b)(4).It was reported from japan that during an arthroscopic distal clavicle resection procedure for acromioclavicular osteoarthritis, it was observed that the coagulation did not work on the vapr handpiece device when connected to the vapr3 footswitch device that was connected vapr vue generator device.Changed to another vapr handpiece device but the same issue happened again.The surgeon gave up on arthroscopic surgery, and open surgery was performed instead.There were no delays in the surgical procedure.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Event or Problem Description
This is report 1 of 3 for (b)(4).It was reported from japan that during an arthroscopic distal clavicle resection procedure for acromioclavicular osteoarthritis, it was observed that the coagulation did not work when the vapr3 footswitch device was connected to the vapr handpiece device.Changed to another vapr handpiece device but the same issue happened again.The surgeon gave up on arthroscopic surgery, and open surgery was performed instead.There were no delays in the surgical procedure.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.Since the complaint device was discarded, we cannot determine a root cause for the reported failure.If additional information or the device is received in the future, we will reopen the complaint and perform the investigation as appropriate.A manufacturing record evaluation was performed for the finished device lot number (2103159), and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19020832
Report Number1221934-2024-01041
Device Sequence Number3825846
Product Code GEI
UDI-Device Identifier10886705009053
UDI-Public10886705009053
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963783
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number225002
Device Lot Number2103159
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer04/03/2024
04/10/2024
04/30/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date04/05/2024
04/11/2024
05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown